MAUDE Adverse Event Report: 3M CANADA COMPANY 3M¿ RED DOT¿ REPOSITIONABLE MONITORING ELECTRODES; ELECTROCARDIOGRAPHIC ELECTRODE

3M CANADA COMPANY 3M¿ RED DOT¿ REPOSITIONABLE MONITORING ELECTRODES; ELECTROCARDIOGRAPHIC ELECTRODE
Catalog Number 2660
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Pain (1994); Peeling (1999); Scar Tissue (2060); Skin Inflammation/ Irritation (4545)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1, a5-a6: not provided.H10: product sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to definitively determine the root cause.The instructions for use states, the 3m¿ red dot¿ repositionable monitoring electrodes are radiolucent with a silver/silver-chloride sensing element and may be safely worn up to 3 days.-for proper skin management and to minimize skin irritation: o avoid placing an electrode on an irritated skin site.O do not abrade a skin site more than one time.O avoid placing electrodes on skin still wet from an alcohol wipe (dry thoroughly) o assess electrode sites periodically.-during surgical procedures, place ecg electrodes as far as possible from the electrosurgical site to minimize rf current flow through the electrode site.Otherwise burns could result at the ecg electrode site.
 
Event or Problem Description
A patient allegedly experienced burns, scarring, skin discoloration, irritation, pain, erythema, and red peeling skin with the use of the 3m¿ red dot¿ repositionable monitoring electrodes.The patient had a holter monitor for 1 week starting on (b)(6) 2023.Four electrodes were applied to the chest and were changed every other day.On (b)(6) 2023 the patient observed the symptoms and the patient's physician referred her to a dermatologist.On the same day, (b)(6) 2023, the dermatologist administered prescribed clobetasol prop 0.05% cream and steroid methylprednisolone 4 mg which reportedly helped the redness and the pain that had lasted for 2 weeks.The patient is also using aquaphor on the scars which are reportedly not going away.
 
Additional Manufacturer Narrative
An insufficient sample was returned with no lot identifier or packaging, therefore, appropriate testing and root cause analysis cannot be performed.

Brand Name
3M¿ RED DOT¿ REPOSITIONABLE MONITORING ELECTRODES
Common Device Name
ELECTROCARDIOGRAPHIC ELECTRODE
Manufacturer (Section D)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA  R6M 1Z9
Manufacturer (Section G)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA   R6M 1Z9
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
st. paul, MN 55144-1000
6514612670
MDR Report Key18576470
Report Number2110898-2024-00002
Device Sequence Number9163284
Product Code DRX
UDI-Device Identifier10707387507838
UDI-Public10707387507838
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2660
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age59 YR
Patient SexFemale
Patient Weight130 KG